I need to ask a question concerning the Remicade treatment for Rheumatoid Arthritis. My sister is trying the Remicade for the second go round. The first time see only made it thru three treatment sessions because she experienced some breathing problems. Her new doctor has recommended that she try it again and this time she experienced breathing problems again on the second treatment. What are the side effects of this treatment? Her doctor still wants her to continue taking the treatments and now she is fearful to continue. I am a little skeptical about this treatment because it appears to be putting my sister at risk. The treatments are done in a doctors office and no one was in the room with her when she was experiencing problems. Is this a normal problem with the treatment. How can I get more information on this treatment?
Look on this website for additional information. Remicade is a monoclonal antibody that specifically binds TNF and neutralizes it. TNF is a protein that is found in high amounts in patients with rheumatoid arthritis and other inflammatory disease. Remicade is given by IV infusion, usually in a doctor’s office. In general, Remicade is well tolerated. Occasionally, patients will experience an infusion reaction. This reaction can consist of one or more of the following: hives, itching, flushing of the face, heart palpitations, shortness of breath or fever. The reactions are most common in the first few infusions and often can be prevented by slowing down the infusion or pretreatment with tylenol or antihistamines. Infusion nurse are trained to deal with these reactions. Other possible side effects are an increased risk of infection similar to the other anti-TNF drugs, Enbrel and Humira.